MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F BASIC KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F BASIC KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Material Twisted/Bent (2981)
Health Effect - Clinical Code Hematoma (1884)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reds3522 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "when the wire was inserted, there was a feeling that it did not go smoothly." the patient had a hematoma on insertion site due to extended procedure time.01/01/2019 hematoma was treated with pressure therapy and was resolved.
 
Event or Problem Description
It was reported "when the wire was inserted, there was a feeling that it did not go smoothly." the patient had a hematoma on insertion site due to extended procedure time.(b)(6) 2019 hematoma was treated with pressure therapy and was resolved.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a difficult wire insertion is confirmed but the exact cause remains unknown.One 70 cm guidewire within the hoop and an introducer needle were returned for investigation.Dried red residual material was present throughout the sample.A curve in the guidewire was present 2.5 cm from the distal end.The proximal 3 cm of the guidewire was also bent and had additional waviness.Microscopic observation of the needle bevel did not reveal any apparent deformation that may have been caused by the guidewire.The guidewire was inserted through an 18 ga introducer needle and was able to pass through.Resistance was felt when inserting the proximal end of the guidewire due to the bends in the wire.The outer diameter of the guidewire was measured and was found to be within manufacturing specification.Based on the condition of the returned guidewire, possible contributing factors include advancement against resistance and patient condition.Since the bends in the guidewire suggest a difficult insertion was likely experienced, the complaint is confirmed.A lot history review (lhr) of reds3522 showed no other similar product complaint(s) from this lot number.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT 13F BASIC KIT
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9341972
Report Number3006260740-2019-03588
Device Sequence Number2801570
Product Code NIE
UDI-Device Identifier00801741041983
UDI-Public(01)00801741041983
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberN/A
Device Catalogue Number5618200
Device Lot NumberREDS3522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1